MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 4MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 4MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120412
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found with multiple kinks, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A non-sterile galaxy g3 4mm x 12cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed.The coil was noted to be inside of the introducer.The device was inspected under microscopic magnification, and it was found that the embolic coil had multiple kink damages and it remains attached to the resistance heating (rh) coil.The introducer was found saturated with residues of dried blood in multiple sections.The multiple kinked conditions found in the coil precluded functional testing since the coil was not able to move through the introducer.The residues of dried blood found in the introducer suggest that a continuous flush had not been done; without an adequate flush, issues such as resistance between the delivery system and the introducer can arise, which may cause some force to be inadvertently exerted on the device, resulting in the kinking of the coil.However, this cannot be conclusively determined.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.Based on this, the customer complaint regarding resistance/friction was confirmed.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Kinking can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, coil damage is a potential effect of the rotating hemostatic valve (rhv) being fastened too tightly during microcoil placement.Friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not established, which can result in coil kinking.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a galaxy g3 4mm x 12cm coil (gly120412, k10710) was used but unable to be delivered inside an unspecified microcatheter (mc).The complaint coil was replaced with another coil and the procedure was completed.There were no post-procedure changes in the patient.There was no negative impact on the patient.The lesion was the back tumor embolus.Additional information received indicated that it was not necessary to remove or replace the microcatheter.There was no damage to the device.The device could be moved.Based on the analysis of the device received, the embolic coil has multiple kinks.

Brand Name
GALAXY G3 4MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16303153
Report Number3008114965-2023-00093
Device Sequence Number20533878
Product Code KRD
UDI-Device Identifier10886704077480
UDI-Public10886704077480
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberGLY120412
Device Catalogue NumberGLY120412
Device Lot NumberK10710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Initial Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown